Alert archive / Georgia / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Mar 27, 2005, 9:27 AM EST for Bulloch County, Candler County, Screven County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 9:27 AM EST (14:27 UTC)
- Expired
- Mar 27, 2005, 12:30 PM EST
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Bulloch County, GA, Candler County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 271429
FFWCHS
GAC031-043-251-271730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
927 AM EST SUN MAR 27 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CANDLER COUNTY IN SOUTHEAST GEORGIA
BULLOCH COUNTY IN SOUTHEAST GEORGIA
SCREVEN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 1230 PM EST
* AT 922 AM EST...RADAR INDICATED VERY HEAVY RAIN OCCURRING FROM A
THUNDERSTORM NEAR METTER...OR ABOUT OVER METTER...MOVING NORTHEAST
AT 45 MPH.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
METTER AND ALINE...
PULASKI...
PORTAL AND REGISTER...
HOPEULIKIT AND GEORGIA SOUTHERN...
STATESBORO...
EMERGENCY MANAGEMENT OFFICIALS AND LAW ENFORCEMENT REPORTED RISING
WATERS AND WATER BEGINNING TO CROSS AREA ROADWAYS THIS MORNING. RADAR
RAINFALL ESTIMATES OF 3 TO 5 INCHES OF RAIN HAD ALREADY FALLEN WITH
AN ADDITIONAL 1 TO 3 INCHES POSSIBLE THROUGH MIDDAY.
REPORT ANY SIGNIFICANT FLOODING TO LOCAL LAW ENFORCEMENT OFFICIALS
AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN CHARLESTON.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3246 8234 3232 8226 3229 8198 3262 8141
3280 8149
$$
242 follow-up statements
000
WGUS72 KCHS 271609
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1106 AM EST SUN MAR 27 2005
GAC031-043-251-271730-
CANDLER-BULLOCH-SCREVEN-
1106 AM EST SUN MAR 27 2005
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM EST FOR
CANDLER...BULLOCH AND SCREVEN COUNTIES...
AT 1105 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE WIDESPREAD MODERATE TO HEAVY RAIN ACROSS CANDLER...
BULLOCH ...AND SCREVEN COUNTIES. MOST OF THE THUNDERSTORMS PRODUCING
THE TORRENTIAL RAINS HAVE MOVED FURTHER TO THE EAST.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.
NUMEROUS ROADS WERE REPORTED TO BE CLOSED IN CANDLER AND BULLOCH
COUNTIES BETWEEN 10 AM AND 11 AM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY
FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3246 8234 3232 8226 3229 8198 3262 8141
3280 8149
$$
24000
WGUS72 KCHS 271725
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1222 PM EST SUN MAR 27 2005
GAC031-043-251-271732-
CANDLER-BULLOCH-SCREVEN-
1222 PM EST SUN MAR 27 2005
...THE FLASH FLOOD WARNING FOR CANDLER...BULLOCH AND SCREVEN COUNTIES
IS CANCELLED...
HEAVY RAINS HAVE ENDED OVER THE WARNED AREA AT MIDDAY.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3246 8234 3232 8226 3229 8198 3262 8141
3280 8149
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 2:00 AM EST, 7 hours 27 minutes earlier.
Area forecast discussion, Mar 27, 2:00 AM EST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 200 AM EST SUN MAR 27 2005 .SHORT TERM /TODAY THRU MONDAY/...SHOWERS WITH EMBEDDED THUNDERSTORMS CURRENTLY ACROSS ENTIRE CWFA. A HEAVIER BATCH OF THUNDERSTORMS OVER ALABAMA APPEARS HEADED FOR THE AREA AROUND SUNRISE. 00Z GFS HAS MUCH OF NORTHERN CWFA IN AN AREA OF STRONG LOW LEVEL CONVERGENCE COUPLED WITH IMPRESSIVE UPPER LEVEL DIVERGENCE AROUND 12Z SUNDAY. THUS...EXPECT SEVERAL INCHES OF RAIN THIS MORNING. THIS COULD CAUSE SOME FLOODING PROBLEMS ESPECIALLY ALONG THE COAST NEAR HIGH TIDE WHICH OCCURS FROM 830 AM TO 1000 AM. WILL HOLD OFF ON A FLOOD WATCH FOR NOW BUT WILL NEED TO CONSIDER ONE LATER THIS MORNING IF RADAR TRENDS FOLLOW GFS SCENARIO. BROAD AREA OF SHOWERS AND THUNDERSTORMS EXPECTED TO MOVE NORTH AND EAST OF CWFA BY THIS AFTERNOON. A FEW BREAKS IN THE CLOUDS WILL ALLOW MODERATE INSTABILITY TO DEVELOP. THIS WILL SET THE STAGE FOR A POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT LATE THIS AFTERNOON INTO THIS EVENING. THE 00Z GFS SHOWS IMPRESSIVE WIND FIELDS DEVELOPING AHEAD OF A DRY PUNCH. ALSO...THE GFS HINTS AT A TRIPLE POINT LOW DEVELOPING ALONG A WARM FRONT ACROSS THE AREA...WHICH COULD INCREASE THE HELICITY AND PROVIDE THE FOCUS FOR SUPERCELL STORMS. WILL CONTINUE TO HIGHLIGHT SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. A COLD FRONT WILL SWEEP OFF THE COAST LATE SUNDAY NIGHT BRINGING A MUCH MORE STABLE ENVIRONMENT INTO CWFA. WILL CARRY SLIGHT CHANCE OF SHOWERS AS THE UPPER LOW SWINGS JUST NORTH OF THE AREA. && .LONG TERM/TUESDAY THRU SATURDAY/...OTHER THAN WEAK BACKDOOR CLD FRNT WHICH COULD POSSIBLY MOVE INTO NRN SECTIONS OF CWA TUE NIGHT/WED MORN...EXPECT DRY WX WITH MODERATING TEMPS FOR MID WEEK. RAIN CHANCES INCREASE AGAIN BEGINNING FRI AFTN AS ANOTHER SYSTEM APPROACHES THE AREA. && .MARINE...WARM FRONT +VCNTY SRN SC EARLY THIS MRNG...WILL CONT TO TRACK TO THE N DURING THE DAY. WINDS ALREADY SSE AT BOUY 41008. E TO ENE WINDS OVER SC WATERS WILL COME AROUND TO SSE LATER THIS MRNG AND EVENTUALLY COME ARND TO SW LATER TODAY AND TONIGHT AHEAD OF THE APCHG CDFNT. WINDS ARND 10 KT THIS MRNG WILL BECOME A SOLID 10 TO 15 KT FOR MOST AREA BY MIDDAY AND INCREASE TO 15 TO 20 KT BY TONIGHT AS THE GRADIENT BEGINS TO TIGHTEN IN RESPONSE TO APCHG LOW PRES AREA FROM THE GULF OF MEX. ALL INDICATIONS POINT TO WINDS STILL INCREASING TO SCA CONDITIONS GA OFFSHR TONIGHT AND ALL WATERS BY MON AND CONTINUING INTO MON NIGHT. WILL MAINTAIN WORDING FOR WINDS AND SEAS TO BE HIGHER IN TSTMS. && .LAKE WINDS...ALL INDICATIONS STILL POINT TO WINDS MEETING ADVISORY CRITERIA ON MONDAY FOR LAKE MOULTRIE. THEREFORE...WILL MAINTAIN HEADLINE ADVERSTISING ADVY CONDS EXPECTED ON MON. && .AVIATION...CIGS...VSBYS...FOG...AND CONVECTION WILL BRING IFR CONDITIONS TO SE GA AND S CSTL SC FOR MUCH OF THE NEXT 24 HOURS. FIRST ROUND OF CONVECTION AND IFR CONDS WL CONT APCHG FROM THE SW THRU MID MRNG. AFTER SOMEWHAT OF A LULL AROUND MIDDAY... EXPECT ANOTHER SIGNIFICANT ROUND OF CONVECTION LATE THIS AFTERNOON AND TONIGHT. AS A RESULT...WILL HAVE TO MAINTAIN FREQUENT IFR CONDS THIS MORNING WITH THE PRECIP AND FOG AND AGAIN BY LATE AFTN AND EVENING WITH THE NEXT ROUND OF CONVECTION. THE AIRMASS IS VERY UNSTABLE SO THERE COULD BE A FEW VERY STRONG TSTMS THIS MRNG BUT THE BEST CHANCE WILL BE DURING THE AFTN ANBD EVENING HOURS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SCW
Hazardous weather outlook, Mar 27, 3:37 AM EST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 337 AM EST SUN MAR 27 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-280900- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 337 AM EST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .HEAVY RAINFALL...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL THIS MORNING WITH A FEW LOCATION RECEIVING 2 TO 3 INCHES. ANOTHER ROUND OF HEAVY RAIN IS EXPECTED THIS AFTERNOON AND TONIGHT. .SEVERE THUNDERSTORMS...A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TODAY ACROSS ALL OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND TONIGHT. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN...ALONG THE SAVANNAH RIVER AT CLYO...AND ALONG THE OHOOPEE AT REIDSVILLE. RIVER FLOOD WARNINGS ARE IN EFFECT FOR ALL THREE LOCATIONS. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...DAY THROUGH DAY. MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN...THE SAVANNAH RIVER AT CLYO...AND THE OHOOPEE RIVER AT REIDSVILLE. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND THE RIVER FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT.
In the hours before
Special weather statement, Mar 27, 3:59 AM EST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 359 AM EST SUN MAR 27 2005 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-271600- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 359 AM EST SUN MAR 27 2005 ...SEVERE WEATHER OUTLOOK... ...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA THIS MORNING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE BUT THE MAIN HAZARD WITH THIS ACTIVITY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. A SECOND ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH AND EVEN TORNADOES ACROSS THE AREA. THIS IS A POTENTIALLY DANGEROUS SITUATION SO EMERGENCY MANAGERS LAW ENFORCEMENT PERSONNEL AND SKYWARN SPOTTERS AS WELL AS CITIZENS SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER SITUATION. SCW
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:54 AM EST | Special Marine Warning | CHS | 96 min | |
| Mar 27, 2:41 PM EST | Flash Flood Warning | CHS | Bulloch, Candler, Evans, Jenkins, Screven, Tattnall | 3 hr |
Nearby
Flash Flood Warnings in Georgia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.